Thursday, September 4, 2008
McGavock student hospitalized after ingesting liquid drug
WKRN Channel 2 A McGavock High School student is recovering after ingesting a liquid believed to have similar affects of Ecstasy. Police said Shayne Colvin, 17, got the drug from a classmate at school Wednesday morning. Unresponsive, Colvin was transported to Vanderbilt University Medical Center and placed in intensive care. His mother, Lisa Swiderski, received a call from the school around 9 a.m. Wednesday about what had happened. Swiderski blames what she terms a "drug culture" at McGavock High School for the reason her son is in the hospital. Swiderski admits this isn't her son's first experience with drugs. "We found marijuana in his books, in his room, different places stashed in his room. I say, ‘where are you getting this from?' He says, ‘you can ask anybody. You can get drugs in between classes.'" Swiderski said she is against drug use. "We don't do drugs at home. I'm dead set against drugs. We don't even drink at our home. We have no liquor in our home," she told News 2. "It can happen to any family. Nobody is excluded." She also said that Wednesday wasn't her first contact with school officials about drugs. Each time she says they say, "We'll take care of it," but it never gets resolved. "Is it going to take a death of a child for somebody to finally get around to doing something about it?" Swiderski asked. Charges against the classmate who supplied the liquid are pending an analyst of the liquid. The student has been suspended from school. The drug Colvin ingested is a clear liquid drug that is believed to be a designer drug similar to Ecstasy. The main ingredient is Butanediol and it is homemade. Side effects can be red or puffy, blotchy skin, especially around the face.